Alert archive / Oklahoma / Wind Advisories in 2005
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Sep 28, 2005, 4:21 AM CDT for 33 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Sep 28, 2005, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 4:21 AM CDT (09:21 UTC)
- In effect from
- Sep 28, 2005, 8:00 AM CDT
- Expired
- Sep 28, 2005, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Norman, OK
All 36 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 280921 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 421 AM CDT WED SEP 28 2005 ...STRONG COLD FRONT TO BRING GUSTY NORTH WINDS... .A COLD FRONT OVER THE CENTRAL PLAINS EARLY THIS MORNING WILL MOVE RAPIDLY SOUTH ACROSS NORTHWEST OKLAHOMA BY MID TO LATE MORNING...ACROSS CENTRAL AND SOUTHWEST OKLAHOMA BY EARLY AFTERNOON...AND ACROSS WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING. THIS COLD FRONT WILL BE FOLLOWED BY STRONG NORTH WINDS AND MUCH COOLER AIR. OKZ004>012-014>017-021-281730- /X.NEW.KOUN.WI.Y.0010.050928T1300Z-050929T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE 421 AM CDT WED SEP 28 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR MUCH OF THE NORTHWESTERN THIRD OF OKLAHOMA...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS WILL SHIFT TO THE NORTH BY LATE MORNING ACROSS MOST OF WEST CENTRAL...NORTHWEST...AND NORTH CENTRAL OKLAHOMA...AND INCREASE TO 25 TO 35 MPH. WIND GUSTS TO 45 MPH OR MORE WILL BE LIKELY. THE WINDS WILL REMAIN STRONG FOR THE REST OF THE DAY...BEFORE DECREASING GRADUALLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE...OR FREQUENT GUSTS TO 40 MPH OR MORE... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...OBJECTS SUSCEPTIBLE TO STRONG WINDS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED THIS MORNING BEFORE THE STRONGER WINDS ARRIVE. $$ OKZ013-018>020-022>030-033>038-TXZ083>085-281730- /X.NEW.KOUN.WI.Y.0010.050928T1700Z-050929T0000Z/ NOBLE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...PERRY...KINGFISHER...GUTHRIE... STILLWATER...BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON... QUANAH...CHILLICOTHE...CROWELL...VERNON 421 AM CDT WED SEP 28 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR MUCH OF CENTRAL AND SOUTHWEST OKLAHOMA...AND A SMALL PART OF WESTERN NORTH TEXAS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. WINDS WILL SHIFT TO THE NORTH AROUND MIDDAY OR EARLY THIS AFTERNOON ACROSS CENTRAL AND SOUTHWEST OKLAHOMA...AND INCREASE TO 25 TO 30 MPH. WIND GUSTS OVER 40 MPH WILL BE LIKELY. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DECREASING GRADUALLY THIS EVENING AND OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE...OR FREQUENT GUSTS TO 40 MPH OR MORE... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...OBJECTS SUSCEPTIBLE TO STRONG WINDS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED THIS MORNING BEFORE THE STRONGER WINDS ARRIVE. $$ 24
1 follow-up statement
000 WWUS74 KOUN 281718 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1218 PM CDT WED SEP 28 2005 ...STRONG COLD FRONT TO BRING GUSTY NORTH WINDS... .A COLD FRONT OVER NORTHERN AND WESTERN OKLAHOMA WILL CONTINUE TO PUSH QUICKLY SOUTH THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THIS COLD FRONT WILL BE FOLLOWED BY STRONG NORTH WINDS AND COOLER AIR. OKZ004>030-033>038-TXZ083>085-290000- /X.CON.KOUN.WI.Y.0010.000000T0000Z-050929T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON... QUANAH...CHILLICOTHE...CROWELL...VERNON 1218 PM CDT WED SEP 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WINDS WILL SHIFT TO THE NORTH AROUND MIDDAY OR EARLY THIS AFTERNOON ACROSS CENTRAL AND SOUTHWEST OKLAHOMA...AND INCREASE TO 25 TO 30 MPH. WIND GUSTS OVER 40 MPH WILL BE LIKELY. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DECREASING GRADUALLY THIS EVENING AND OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE...OR FREQUENT GUSTS TO 40 MPH OR MORE... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...OBJECTS SUSCEPTIBLE TO STRONG WINDS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED THIS MORNING BEFORE THE STRONGER WINDS ARRIVE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:58 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 28, 3:58 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CDT WED SEP 28 2005
.DISCUSSION...
A STRONG COLD FRONT EXTENDS FROM THE WESTERN TIP OF LAKE SUPERIOR TO
THE SOUTHWEST CORNER OF NEBRASKA AND NORTHEAST COLORADO. SIMILARLY
STRONG HIGH PRESSURE... CENTERED OVER CENTRAL MONTANA... IS
ADVANCING SOUTHEAST... PUSHING THE FRONT AHEAD OF IT. THE GREATEST
PRESSURE RISES EARLY THIS MORNING ARE OVER THE
WYOMING/NEBRASKA/SOUTH DAKOTA AREA... AND THIS COINCIDES WELL WITH
THE PART OF THE FRONT THAT IS EXPECTED TO MOVE THE FASTEST DURING
THE DAY TODAY. THE FRONT IS EXPECTED TO REACH NORTHWEST OKLAHOMA
THIS MORNING... THEN CONTINUE RAPIDLY MOVING TOWARD THE
SOUTHEAST... CLEARING SOUTHEAST OKLAHOMA LATE THIS AFTERNOON OR
EARLY THIS EVENING. WINDS BEHIND THE FRONT ARE EXPECTED TO BE
QUITE STRONG... AND A WIND ADVISORY WILL BE A PART OF THE FORECAST
TODAY FOR ALL MANY OF OUR COUNTIES... EXCEPT THOSE IN THE
SOUTHEAST PART OF OUR FORECAST AREA. TEMPERATURES ARE EXPECTED TO
RISE NORMALLY AHEAD OF THE FRONT THIS MORNING... THEN LEVEL OFF
FOR AN HOUR OR TWO AFTER FRONTAL PASSAGE... THEN FALL FROM THERE.
THE MOST NOTICEABLE TEMPERATURE DROPS WILL BE FELT IN THE SOUTHERN
PARTS OF OUR FORECAST AREA.
STORMS MAY ACCOMPANY THE FRONT AS IT SWEEPS ACROSS OKLAHOMA AND
NORTH TEXAS. ALTHOUGH MODEL SOUNDINGS SHOW A DECENT CAP... THE
STRONG CONVERGENCE ALONG THE FRONT MAY WELL FORCE PARCELS ABOVE
THE CAP AND SET OFF SCATTERED THUNDERSTORMS. INDICATIONS ARE THAT
THE MAIN CONCERN WITH THESE STORMS... ASSUMING THEY FORM... WOULD
BE STRONG WINDS.
WINDS WILL SUBSIDE TONIGHT AS THE PRESSURE GRADIENT WEAKENS AND
THE NIGHTTIME INVERSION FORMS. THURSDAY WILL BE A QUIET WEATHER
DAY... BETWEEN SYSTEMS... AND FRIDAY WILL RESUME RAIN CHANCES.
THIS TIME... WE EXPECT ONLY ELEVATED SHOWERS AND THUNDERSTORMS AS
THE LOWER LAYERS WILL STILL BE FAIRLY DRY. THE UPPER-LEVEL SYSTEM
RESPONSIBLE FOR THE CHANCE OF RAIN IS FORECAST TO PASS OVER
CENTRAL AND NORTHERN OKLAHOMA ON SATURDAY... AND SHOULD BE EAST OF
THE AREA ON SUNDAY... TAKING RAIN CHANCES WITH IT.
THE EARLY PART OF NEXT WEEK CURRENTLY LOOKS FAIRLY WARM... WITH LITTLE
CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 52 72 55 / 30 10 10 10
HOBART OK 83 53 72 56 / 20 10 10 10
WICHITA FALLS TX 88 56 73 57 / 30 20 10 10
GAGE OK 74 47 70 52 / 20 10 10 10
PONCA CITY OK 80 46 72 52 / 20 10 10 10
DURANT OK 92 58 75 57 / 40 40 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM WEDNESDAY TO 7 PM WEDNESDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ021.
WIND ADVISORY FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR OKZ013-
OKZ018-OKZ019-OKZ020-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-
OKZ027-OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038.
TX...WIND ADVISORY FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR TXZ083-
TXZ084-TXZ085.
&&
24/23Hazardous weather outlook, Sep 27, 12:00 PM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE SEP 27 2005
OKZ004>048-050>052-TXZ083>090-281200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
WINDS WILL RETURN GRADUALLY TO THE SOUTH THIS AFTERNOON AND TONIGHT
...WHICH WILL RESULT IN SOME INCREASE IN LOW-LEVEL MOISTURE AS
HIGHER DEWPOINTS OVER TEXAS BEGIN TO MOVE BACK NORTH. HOWEVER MID
LEVEL TEMPERATURES WILL REMAIN WARM AND THUNDERSTORM DEVELOPMENT IS
NOT EXPECTED THROUGH TONIGHT.
A COLD FRONT WILL MOVE RAPIDLY SOUTH FROM THE NORTHERN ROCKIES THIS
AFTERNOON AND TONIGHT...REACHING SOUTHWESTERN KANSAS AND THE
OKLAHOMA PANHANDLE BY WEDNESDAY MORNING. THUNDERSTORMS WILL BE
POSSIBLE ALONG AND BEHIND THIS FRONT OVERNIGHT...BUT ARE NOT
EXPECTED TO ARRIVE IN NORTHERN OKLAHOMA BEFORE WEDNESDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEPTEMBER 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY ALONG AND JUST
BEHIND THE COLD FRONT AS IT MOVES QUICKLY SOUTHEAST ACROSS OKLAHOMA
AND NORTH TEXAS. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE NEAR
AND SOUTHEAST OF INTERSTATE 44...WHERE DAYTIME HEATING WILL RESULT
IN A MORE UNSTABLE AIR MASS AHEAD OF THE FRONT BEFORE IT MOVES
THROUGH DURING THE AFTERNOON. VERTICAL WIND SHEAR AND INSTABILITY
WILL BE SUFFICIENT TO SUPPORT A MARGINAL RISK OF SEVERE
THUNDERSTORMS WEDNESDAY AFTERNOON AND EARLY EVENING OVER ROUGHLY THE
SOUTHEASTERN HALF OF OKLAHOMA. AT THIS TIME...IT APPEARS LIKELY THAT
A CAPPING INVERSION ALOFT WILL LIMIT THE COVERAGE OF THUNDERSTORMS
...AND MAY PREVENT STORMS FROM DEVELOPING AT ALL ALONG AND AHEAD OF
THE FRONT. IF LATER INFORMATION INDICATES AN INCREASING CHANCE OF
THUNDERSTORMS ALONG THE COLD FRONT...A SLIGHT RISK MAY BE NEEDED FOR
PARTS OF SOUTHERN AND EASTERN OKLAHOMA... AS WELL AS PARTS OF NORTH
CENTRAL TEXAS.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY
AS AN UPPER-LEVEL SYSTEM MOVES EAST FROM THE SOUTHERN ROCKIES.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND THE COLD FRONT ON WEDNESDAY.
WIND GUSTS OVER 40 MPH WILL BE POSSIBLE ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS DURING THE DAY AND INTO THE EVENING. CAUTION
WILL BE NEEDED WHEN DRIVING HIGH-PROFILE VEHICLES ON WEST TO EAST
ROADS. SMALL OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE
COULD BE BLOWN AROUND... AND SO SHOULD BE SECURED INSIDE BEFORE
WEDNESDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
2The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 50 min |
| Sep 28, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 31 min |
Nearby
Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.